Georgia, 2011

Strong Wind in Georgia, October 10, 2011

October 10, 2011 · NWS CHS · 3 events in 2 counties and zones

An area of low pressure developed over the northeastern Gulf of Mexico and moved across Florida toward the southeast coastline. With an area of high pressure positioned to the north of the region, a tight pressure gradient developed across the southeast Georgia coastal region.

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

An area of low pressure developed over the northeastern Gulf of Mexico and moved across Florida toward the southeast coastline. With an area of high pressure positioned to the north of the region, a tight pressure gradient developed across the southeast Georgia coastal region. Strong gradient winds occurred during the day, especially during peak mixing in the afternoon hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Oct 10, 6:59 AM EST, 14 minutes earlier.

Area forecast discussion, Oct 10, 6:59 AM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
759 AM EDT MON OCT 10 2011

.SYNOPSIS...
STRONG HIGH PRESSURE TO THE NORTH OF THE REGION WILL WEAKEN TODAY.
MEANWHILE...LOW PRESSURE WILL CONTINUE TO MOVE ACROSS FLORIDA.
ADDITIONAL WAVES OF LOW PRESSURE COULD EVENTUALLY LIFT NORTHEAST TO
IMPACT THE REGION THROUGH MID WEEK. A COLD FRONT WILL PASS OFF THE
COAST LATE WEEK FOLLOWED BY HIGH PRESSURE NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SURFACE OBSERVATIONS AND RADAR IMAGERY FROM KJAX AND KMLB INDICATE
A 1003 MB LOW PRESSURE SYSTEM OVER NORTHERN FLORIDA NEAR GAINESVILLE
AS OF ABOUT 8 AM. A TROUGH EXTENDS NORTHEAST FROM THIS LOW TO A
POSITION BETWEEN SAINT SIMONS ISLAND AND DARIEN THEN CONTINUES TO
HUG THE GEORGIA AND SOUTH CAROLINA COAST JUST OFFSHORE.
MEANWHILE...STRONG HIGH PRESSURE CONTINUES TO BUILD SOUTH ACROSS
THE REGION FROM THE MID-ATLANTIC. IN THE MID AND UPPER LEVELS OF
THE ATMOSPHERE...A RIDGE CONTINUES TO DRIFT SLOWLY OFF THE MID-
ATLANTIC COAST WHILE A CLOSED LOW OVER THE NORTHEAST GULF OF
MEXICO AND NORTHERN FLORIDA SLOWLY LIFTS NORTHWARD.

MODELS ARE STILL HAVING A DIFFICULT TIME RESOLVING THE LOW
PRESSURE SYSTEM OVER FLORIDA...RESULTING IN SOME UNCERTAINTY TO
THE TRACK FORECAST AS WELL AS THE OVERALL TIMING OF SYNOPTIC
FEATURES. OVERALL...IT APPEARS THAT THIS LOW WILL SLOWLY LIFT
NORTH THEN NORTHWEST...REACHING THE NORTHEAST GULF OF MEXICO BY
THE END OF THE DAY. THIS COULD CAUSE THE TROUGH TO SHIFT
ONSHORE...ESPECIALLY IN SOUTHEAST GEORGIA AND PERHAPS ALONG THE
IMMEDIATE SOUTH CAROLINA COAST. MEANWHILE...THERE IS SOME
INDICATION FROM THE NAM...LOCAL 4KM WORKSTATION WRF AND THE
CANADIAN THAT ANOTHER WEAK AREA OF LOW PRESSURE MAY TRY TO DEVELOP
OFF THE SOUTHEAST U.S. AND RACE NORTH-NORTHWEST TOWARD THE
COAST. THIS CERTAINLY SEEMS REASONABLE GIVEN A WEAKNESS IN THE
SURFACE PRESSURE FIELDS OVER THAT AREA THIS MORNING.

A PLUME OF DEEP TROPICAL MOISTURE CONTINUES TO STREAM INTO THE
REGION IN THE SOUTHEAST FLOW BETWEEN THE UPPER LEVEL
SYSTEMS...RESULTING IN PRECIPITABLE WATER VALUES IN EXCESS OF 2
INCHES ACROSS THE AREA. FREQUENT SHOWERS WILL CONTINUE ACROSS THE
ENTIRE FORECAST AREA TODAY...WITH THE RAIN TORRENTIAL AT TIMES.
WHILE THE OVERALL FORECAST QPF VALUES ARE SLIGHTLY LOWER THAN
PREVIOUSLY THOUGHT...WILL MAINTAIN THE FLASH FLOOD WATCH FOR ALL
COASTAL AREAS AND A FEW COUNTIES JUST INLAND FROM THE COAST
THROUGH THIS EVENING. THE GREATEST THREAT WILL COME ALONG THE
COAST IF HEAVY RAINFALL COINCIDES WITH THE TIME OF HIGH TIDE.

WHILE THE OVERALL RISK FOR THUNDERSTORMS APPEARS RATHER LOW AND
MAINLY CONFINED TO COASTAL AREAS...STRONG WIND SHEAR AND
INCREASING HELICITY VALUES NORTH OF THE LOW CIRCULATION COULD
RESULT IN A THREAT FOR ISOLATED TORNADOES TODAY ACROSS PARTS OF
THE AREA. THE THREAT WILL BE ENHANCED IF THE COASTAL TROUGH
IS ABLE TO SHIFT ONSHORE...WHICH APPEARS MOST LIKELY TO OCCUR
ACROSS NORTH COASTAL GEORGIA...WHERE THE STORM PREDICTION CENTER
HAS ISSUED A TORNADO WATCH UNTIL 1 PM THIS AFTERNOON. THE WATCH
MAY NEED TO BE EXTENDED IN TIME AND/OR EXPANDED FATHER NORTH
DEPENDING ON IF THE TROUGH MAKES BETTER INLAND PROGRESS.

STRONG GRADIENT WINDS ARE EXPECTED ACROSS THE AREA ONCE AGAIN
TODAY. WITH GALES OCCURRING OVER THE ADJACENT COASTAL WATERS AND
FAVORABLE ONSHORE WIND TRAJECTORIES...WINDS WILL BE STRONGEST AT
THE BEACHES AND A WIND ADVISORY REMAINS IN EFFECT THROUGH THIS
AFTERNOON FOR ALL COASTAL ZONES WHERE GUSTS OF 45 MPH ARE EXPECTED
AT TIMES. GUSTS COULD BE UP TO 55 MPH IN SQUALLS AS THEY MOVE
ONSHORE...POSSIBLY EVEN AFFECTING AREAS INLAND OF THE WIND
ADVISORY IF THE TROUGH SHIFTS INLAND AND BETTER MIXING PROFILES
DEVELOP.

TEMPERATURES SHOULD BE HELD INTO THE LOWER TO MID 70S TODAY WITH
EXTENSIVE CLOUD COVER AND PRECIPITATION EXPECTED.

LAKE WINDS...A LAKE WIND ADVISORY REMAINS IN EFFECT FOR LAKE
MOULTRIE DUE TO THE STRONG GRADIENT WINDS IN PLACE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
TONIGHT...THE LOW PRESSURE SYSTEM IS EXPECTED TO LINGER OVER THE
NORTHEAST GULF OF MEXICO OR NEAR THE BIG BEND REGION OF FLORIDA.
MEANWHILE...THERE CONTINUES TO BE SOME INDICATION THAT A SECONDARY
AREA OF LOW PRESSURE WILL RACE TOWARD THE SOUTHEAST U.S. COAST
FROM NORTH OF THE BAHAMAS LATE TONIGHT. THIS MESOSCALE FEATURE CAN
HAVE SIGNIFICANT IMPACT ON THE AREA IF IT DOES DEVELOP...BUT THE
TRACK/TIMING IS HIGHLY UNCERTAIN AS IT HAS YET TO ORGANIZE.
HOWEVER...INCREASED WIND FIELDS AND ENHANCED LOW LEVEL CONVERGENCE CAN
ALL BE ASSOCIATED WITH IT...BRINGING THE POTENTIAL FOR MORE WINDY
CONDITIONS AND HEAVY RAINFALL OVER PARTS OF THE AREA. THE FORECAST
WILL INDICATE NUMEROUS TO WIDESPREAD FREQUENT SHOWERS THIS
EVENING...WITH THE COVERAGE DIMINISHING FROM THE SOUTH OVERNIGHT.

ON TUE...MESOSCALE DETAILS WILL AGAIN INFLUENCE THE SYNOPTIC
PATTERN WITH SIGNIFICANT MID AND UPPER LEVEL TROUGHING IN PLACE
AND DEEP MOISTURE PROFILES FOR AT LEAST THE FIRST HALF OF THE
DAY ACROSS MUCH OF SOUTH CAROLINA. A MID LAYER DRY SLOT COULD PUNCH
INTO GEORGIA ALLOWING FROM SOME BREAKS IN THE CLOUDS AND POTENTIAL
AFTERNOON INSTABILITY. WE PLAYED WIDESPREAD RAINS WITH A
SLIGHT CHANCE OF EARLY TSTMS IN OUR SOUTH CAROLINA ZONES AND
SCATTERED TO NUMEROUS SHOWERS A FEW TSTMS IN SE GEORGIA WITH POPS
GRADUATED HIGHER FROM S TO N. LOW LEVEL WIND FIELDS ARE NOT NEARLY
AS STRONG BUT WILL NEED TO WATCH FOR POTENTIAL OF SEVERE WEATHER
ONLY IF THE COASTAL FRONT CAN REMAIN INLAND AND MODELS DO NOT
SEEM TO HAVE A GOOD GRIP ON IT/S LOCATION OR PROGRESSION AT THIS
POINT.

SURFACE LOW PRES WAVES ALONG THE COASTAL FRONT APPEAR TO PULL AWAY
WED NIGHT AND THU AND DURING THESE PERIODS WE HAVE TRIMMED
BACK POPS TO MAINLY SLIGHT CHANCES. A FAIRLY STRONG SHORT WAVE
WILL BE APPROACHING FROM THE WNW ON THU BUT DEEPER LAYERED W FLOW
SHOULD KEEP ANY PRECIP COMING IN FROM THE W GENERALLY SPARSE.

LAKE WINDS...A LAKE WIND ADVISORY REMAINS IN EFFECT INTO THIS EVENING FOR
LAKE MOULTRIE DUE TO THE STRONG GRADIENT WINDS IN PLACE.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
A COLD FRONT WILL MOVE THROUGH THE REGION THU NIGHT. POST-FRONT
NOT TOO MUCH COOL AIR BEHIND THE FRONT BUT CERTAINLY A DRIER AIR
MASS ACCOMPANYING SURFACE HIGH PRES BUILDING IN FROM THE W.
THE COMBINATION OF DOWNSLOPE FLOW AND WARMING 850 MB TEMPS
OVER THE WEEKEND LED US TO INCREASE MAX TEMPS INTO THE LOWER
80S MANY AREAS. OVERNIGHT LOWS WILL BE FAIRLY CLOSE TO CLIMO
WITH GOOD RADIATIONAL COOLING.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
CONDITIONS WILL CONTINUE TO STEADILY DETERIORATE AT THE TERMINALS
AS DEEP TROPICAL MOISTURE OVERSPREADS THE AREA AHEAD OF A LOW
PRESSURE SYSTEM LIFTING INTO THE NORTHEAST GULF OF MEXICO FROM
NORTHERN FLORIDA. FREQUENT SHOWERS ARE EXPECTED TO SHIFT INLAND
THROUGH THIS EVENING...WITH RAIN HEAVY AT TIMES. GRADIENT WINDS WILL
REMAIN RATHER STRONG THROUGH THIS EVENING WITH HIGH PRESSURE
SITUATED NORTH OF THE REGION AND THE LOW TO THE SOUTH. WIND GUSTS
WILL FREQUENTLY REACH 25-30 KT AT THE TERMINALS...ESPECIALLY FROM
MID-MORNING THROUGH MOST OF THE AFTERNOON...BUT GUSTS UPWARDS OF
45-50 KT ARE POSSIBLE IN SQUALLS WHICH WILL BE MORE DIFFICULT TO
TIME. LOW LEVEL WIND SHEAR WILL ALSO BE A CONCERN THROUGH MID-
MORNING IF WIND GUSTS ARE LESS FREQUENT. CONDITIONS WILL BE
PREDOMINATELY MVFR OR IFR AT THE TERMINALS THROUGH 12Z TUESDAY.

EXTENDED AVIATION OUTLOOK...THERE COULD BE SOME WIDESPREAD
MVFR/IFR PERIODIC MVFR CONDITIONS MAY LINGER INTO WED...BUT EXPECT
CONDITIONS TO IMPROVE TO VFR LEVELS BY THU.

&&

.MARINE...
BUOY AND COASTAL OBSERVATIONS INDICATE HAZARDOUS MARINE CONDITIONS ARE ONGOING
ACROSS THE WATERS THIS MORNING WITH FREQUENT GUSTS TO GALE FORCE
BEING OBSERVED AT THE OFFSHORE BUOYS. IF A COASTAL TROUGH HUGGING
THE COAST SHIFTS INLAND...THE HIGHER GUSTS WILL BE REALIZED ALONG
THE IMMEDIATE COAST AS WELL. OUTSIDE OF THE GRADIENT
WINDS...SQUALLS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF NEAR 50
KT AT TIMES. NEEDLESS TO SAY...A GALE WARNING WILL BE MAINTAINED
FOR ALL COASTAL WATERS INTO TONIGHT...INCLUDING THE CHARLESTON
HARBOR. WINDS WILL THEN DIMINISH LATER TONIGHT AS THE STRONGEST
PRESSURE GRADIENT SHIFTS NORTH OF THE AREA.

A LOW CONFIDENCE MARINE FORECAST GIVEN THE SPREAD OF SOLUTIONS
CONCERNING THE COASTAL FRONT AND RIPPLES OF LOW PRES EXPECTED TO
RIDE ALONG IT INTO EARLY WED. SMALL CRAFT ADVISORIES ON TUE
MAY BE LOWERED FROM S TO N INTO MID WEEK AS THE GRADIENT WEAKENS
AND SEAS SLOWLY SUBSIDE. A COLD FRONT WILL APPROACH FROM THE W
THU AND PASS OFF THE COAST THU NIGHT. WINDS AFTER MID WEEK WILL
HAVE OFFSHORE COMPONENTS AND SURGES LIKELY TO BE BEYOND 20 NM
AND PROBABLY BELOW SCA LEVELS.

RIP CURRENTS...THERE WILL BE A HIGH RISK FOR RIP CURRENTS AT ALL AREA
BEACHES TODAY DUE TO STRONG ONSHORE WINDS...LARGE SWELLS IMPACTING THE
COAST AND AN INCREASED LUNAR INFLUENCE. AN ELEVATED RISK FOR RIP
CURRENTS WILL CONTINUE INTO THE MIDDLE OF THE WEEK GIVEN A
CONTINUED STRONG ONSHORE FETCH.

&&

.TIDES/COASTAL FLOODING...
HIGH SURF...BREAKER HEIGHT MATRIX DATA BASED ON SPECTRAL
BREAKDOWNS FROM BUOYS 41004 AND 41008 SUGGEST BREAKER HEIGHTS IN
THE SURF ZONE ARE RUNNING 4-6 FT ALONG THE SOUTHERN SOUTH CAROLINA
COAST TO 5-8 FT ALONG NORTH COASTAL GEORGIA. THE HIGH SURF
ADVISORY WILL BE MAINTAINED THROUGH TUESDAY MORNING.

COASTAL FLOODING...TIDAL ANOMALIES WERE RUNNING 1.0 TO 1.2 FEET
ABOVE PREDICTED LEVELS DURING THE PREVIOUS HIGH TIDE CYCLE. THESE
TIDAL DEPARTURES ARE EXPECTED TO CONTINUE...IF NOT INCREASE
SOME...INTO THIS MORNING/S HIGH TIDE CYCLE GIVEN THE STRONG
NORTHEAST/EAST FETCH THAT IS IN PLACE. THE COMBINATION OF STRONG
WINDS...CURRENT TIDAL DEPARTURES AND ONGOING TIDAL LOADING IN THE
MARSHES UP AND DOWN THE COAST SUGGEST SHALLOW COASTAL FLOODING
WILL LIKELY DEVELOP IN A NUMBER OF PLACES THIS MORNING. IT SHOULD
ALSO BE NOTED THAT THE TIDAL LOADING WILL ACTUALLY RESULT IN THE
HIGHEST TIDE LEVELS ANYWHERE FROM 30 TO 60 MINUTES PAST THE
FORECAST TIME OF HIGH TIDE. A COASTAL FLOOD ADVISORY HAS BEEN
ISSUED FOR ALL COASTAL ZONES FOR MONDAY MORNING/S HIGH TIDE CYCLE
AS A RESULT.

PERSISTENT STRONG ONSHORE FLOW MAY RESULT IN SHALLOW SALT WATER
FLOODING AND BEACH EROSION DURING THE HIGH TIDE CYCLES THROUGH
TONIGHT.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR GAZ101-116>119-
     138>141.
     WIND ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR GAZ117-119-139-
     141.
     COASTAL FLOOD ADVISORY UNTIL 10 AM EDT THIS MORNING FOR GAZ117-
     119-139-141.
     HIGH SURF ADVISORY UNTIL 11 AM EDT TUESDAY FOR GAZ117-119-139-
     141.
SC...FLASH FLOOD WATCH THROUGH THIS EVENING FOR SCZ047>052.
     LAKE WIND ADVISORY UNTIL 11 PM EDT THIS EVENING FOR SCZ045.
     WIND ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR SCZ048>051.
     COASTAL FLOOD ADVISORY UNTIL 10 AM EDT THIS MORNING FOR
     SCZ048>051.
     HIGH SURF ADVISORY UNTIL 11 AM EDT TUESDAY FOR SCZ048>051.
MARINE...GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR AMZ330-352-354-
     374.
     GALE WARNING UNTIL MIDNIGHT EDT TONIGHT FOR AMZ350.

&&

JAQ/
Hazardous weather outlook, Oct 10, 4:34 AM EST, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
534 AM EDT MON OCT 10 2011

GAZ117-119-139-141-110945-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
534 AM EDT MON OCT 10 2011

...HIGH SURF ADVISORY IN EFFECT UNTIL 11 AM EDT TUESDAY...
...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...TORNADO WATCH 865 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...
...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   HIGH RISK FOR RIP CURRENTS.
   WIND ADVISORY.
   HIGH SURF ADVISORY.
   FLASH FLOOD WATCH.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.

RIP CURRENTS...A PROLONGED PERIOD OF MODERATE TO STRONG NORTHEAST
TO EAST WINDS WILL MAINTAIN AN ELEVATED RISK OF RIP CURRENTS AT THE
BEACHES THROUGH EARLY NEXT WEEK.

COASTAL FLOODING...SHALLOW SALT WATER FLOODING IS POSSIBLE AROUND
THE TIMES OF HIGH TIDE TUESDAY.

SEVERE THUNDERSTORMS...THERE WILL BE A POTENTIAL FOR ISOLATED
SEVERE THUNDERSTORMS TUESDAY. THE MAIN HAZARDS WOULD BE DAMAGING
WINDS AND ISOLATED TORNADOES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO TONIGHT.

SCZ048>051-110945-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
534 AM EDT MON OCT 10 2011

...HIGH SURF ADVISORY IN EFFECT UNTIL 11 AM EDT TUESDAY...
...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   HIGH RISK FOR RIP CURRENTS.
   FLASH FLOOD WATCH.
   HIGH SURF ADVISORY.
   COASTAL FLOOD ADVISORY.

SEVERE THUNDERSTORMS...THERE WILL BE A POTENTIAL FOR ISOLATED
SEVERE THUNDERSTORMS THROUGH TONIGHT. THE MAIN HAZARDS WOULD BE
DAMAGING WINDS AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.

RIP CURRENTS...A PROLONGED PERIOD OF MODERATE TO STRONG NORTHEAST
TO EAST WINDS WILL MAINTAIN AN ELEVATED RISK OF RIP CURRENTS AT THE
BEACHES THROUGH EARLY NEXT WEEK.

COASTAL FLOODING...SHALLOW SALT WATER FLOODING IS POSSIBLE AROUND
THE TIMES OF HIGH TIDE TUESDAY.

SEVERE THUNDERSTORMS...THERE WILL BE A POTENTIAL FOR ISOLATED
SEVERE THUNDERSTORMS TUESDAY. THE MAIN HAZARDS WOULD BE DAMAGING
WINDS AND ISOLATED TORNADOES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT.

SCZ045-110945-
INLAND BERKELEY-
534 AM EDT MON OCT 10 2011

...LAKE WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING FOR
LAKE MOULTRIE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

HEAVY RAIN...HEAVY RAINFALL IS POSSIBLE THROUGH TONIGHT. A FLOOD
WATCH MAY BE REQUIRED FOR PARTS OF THE REGION.

SEVERE THUNDERSTORMS...THERE WILL BE A POTENTIAL FOR ISOLATED
SEVERE THUNDERSTORMS THROUGH TONIGHT. THE MAIN HAZARDS WOULD BE
DAMAGING WINDS AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SEVERE THUNDERSTORMS...THERE WILL BE A POTENTIAL FOR ISOLATED
SEVERE THUNDERSTORMS TUESDAY. THE MAIN HAZARDS WOULD BE DAMAGING
WINDS AND ISOLATED TORNADOES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ087-088-099-100-114-115-SCZ040-042>044-110945-
JENKINS-SCREVEN-CANDLER-BULLOCH-TATTNALL-EVANS-ALLENDALE-HAMPTON-
INLAND COLLETON-DORCHESTER-
534 AM EDT MON OCT 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAIN...HEAVY RAINFALL IS POSSIBLE THROUGH TODAY. A FLOOD
WATCH MAY BE REQUIRED FOR PARTS OF THE REGION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SEVERE THUNDERSTORMS...THERE WILL BE A POTENTIAL FOR ISOLATED
SEVERE THUNDERSTORMS TUESDAY. THE MAIN HAZARDS WOULD BE DAMAGING
WINDS AND ISOLATED TORNADOES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ116-118-138-140-110945-
INLAND BRYAN-INLAND CHATHAM-INLAND LIBERTY-INLAND MCINTOSH-
534 AM EDT MON OCT 10 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...TORNADO WATCH 865 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SEVERE THUNDERSTORMS...THERE WILL BE A POTENTIAL FOR ISOLATED
SEVERE THUNDERSTORMS TUESDAY. THE MAIN HAZARDS WOULD BE DAMAGING
WINDS AND ISOLATED TORNADOES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

GAZ137-110945-
LONG-
534 AM EDT MON OCT 10 2011

...TORNADO WATCH 865 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

HEAVY RAIN...HEAVY RAINFALL IS POSSIBLE TONIGHT THROUGH
TONIGHT. A FLOOD WATCH MAY BE REQUIRED FOR PARTS OF THE
REGION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SEVERE THUNDERSTORMS...THERE WILL BE A POTENTIAL FOR ISOLATED
SEVERE THUNDERSTORMS TUESDAY. THE MAIN HAZARDS WOULD BE DAMAGING
WINDS AND ISOLATED TORNADOES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

GAZ101-SCZ047-110945-
EFFINGHAM-INLAND JASPER-
534 AM EDT MON OCT 10 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SEVERE THUNDERSTORMS...THERE WILL BE A POTENTIAL FOR ISOLATED
SEVERE THUNDERSTORMS MONDAY INTO TUESDAY. THE MAIN HAZARDS WOULD
BE DAMAGING WINDS AND ISOLATED TORNADOES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

AMZ330-352-374-110945-
CHARLESTON HARBOR-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
534 AM EDT MON OCT 10 2011

...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

SEVERE THUNDERSTORMS...THERE WILL BE A POTENTIAL FOR ISOLATED
SEVERE THUNDERSTORMS THROUGH TONIGHT. THE MAIN HAZARDS WOULD BE
DAMAGING WINDS AND ISOLATED WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SEVERE THUNDERSTORMS...THERE WILL BE A POTENTIAL FOR ISOLATED
SEVERE THUNDERSTORMS TUESDAY. THE MAIN HAZARDS WOULD BE DAMAGING
WINDS AND ISOLATED WATERSPOUTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ350-110945-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
534 AM EDT MON OCT 10 2011

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

SEVERE THUNDERSTORMS...THERE WILL BE A POTENTIAL FOR ISOLATED
SEVERE THUNDERSTORMS THROUGH TONIGHT. THE MAIN HAZARDS WOULD
BE DAMAGING WINDS AND ISOLATED WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SEVERE THUNDERSTORMS...THERE WILL BE A POTENTIAL FOR ISOLATED
SEVERE THUNDERSTORMS MONDAY INTO TUESDAY. THE MAIN HAZARDS WOULD
BE DAMAGING WINDS AND ISOLATED WATERSPOUTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ354-110945-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
534 AM EDT MON OCT 10 2011

...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...TORNADO WATCH 865 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SEVERE THUNDERSTORMS...THERE WILL BE A POTENTIAL FOR ISOLATED
SEVERE THUNDERSTORMS TUESDAY. THE MAIN HAZARDS WOULD BE DAMAGING
WINDS AND ISOLATED WATERSPOUTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

SCZ052-110945-
TIDAL BERKELEY-
534 AM EDT MON OCT 10 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SEVERE THUNDERSTORMS...THERE WILL BE A POTENTIAL FOR ISOLATED
SEVERE THUNDERSTORMS THROUGH TONIGHT. THE MAIN HAZARDS WOULD
BE DAMAGING WINDS AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

COASTAL FLOODING...SHALLOW SALT WATER FLOODING IS POSSIBLE AROUND
THE TIMES OF HIGH TIDE THROUGH TUESDAY.

SEVERE THUNDERSTORMS...THERE WILL BE A POTENTIAL FOR ISOLATED
SEVERE THUNDERSTORMS TUESDAY. THE MAIN HAZARDS WOULD BE DAMAGING
WINDS AND ISOLATED TORNADOES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR NIGHT.

In the hours before

Special weather statement, Oct 10, 4:21 AM EST, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
521 AM EDT MON OCT 10 2011

SCZ048>050-101000-
BEAUFORT-CHARLESTON-COASTAL COLLETON-
521 AM EDT MON OCT 10 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON...COLLETON
AND BEAUFORT COUNTIES THROUGH 600 AM EDT...

AT 521 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH GUSTY WINDS...ALONG A LINE EXTENDING FROM 8 MILES
SOUTHEAST OF ISLE OF PALMS TO 12 MILES SOUTHEAST OF KIAWAH
ISLAND...MOVING WEST AT 60 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BEARS BLUFF...BEAUFORT...BENNETTS POINT...CALAWASSIE ISLAND...CHARLES
TOWNE LANDING...CHARLESTON NAVAL COMPLEX...DOWNTOWN CHARLESTON...
EDISTO BEACH...EDISTO ISLAND...FOLLY BEACH...FORT JOHNSON...FORT
SUMTER...FRIPP ISLAND...HOLLYWOOD...ISLE OF PALMS...JAMES ISLAND...
JAMES ISLAND COUNTY PARK...JOHNS ISLAND...KIAWAH ISLAND...LADYS
ISLAND...LEMON ISLAND...MAYBANK BRIDGE...MEGGETT...MOUNT PLEASANT...
NORTH CHARLESTON...PARRIS ISLAND...PORT ROYAL...ROCKVILLE...ROSE
HILL...SEABROOK ISLAND...SHADOWMOSS...SHELL POINT...SULLIVANS
ISLAND...WADMALAW ISLAND...WEST ASHLEY AND YONGES ISLAND...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3275 7986 3268 7988 3260 7999 3255 8020
      3247 8035 3243 8035 3245 8037 3249 8036
      3246 8040 3248 8047 3243 8046 3241 8042
      3231 8044 3225 8061 3228 8095 3288 8005
      3285 7994 3280 7993 3284 7989 3281 7972
TIME...MOT...LOC 0921Z 082DEG 50KT 3269 7973 3246 8000
Special weather statement, Oct 10, 4:46 AM EST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
546 AM EDT MON OCT 10 2011

GAZ116-117-119-138>141-101030-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-INLAND
BRYAN-INLAND LIBERTY-INLAND MCINTOSH-
546 AM EDT MON OCT 10 2011

...STRONG SHOWERS WILL IMPACT PORTIONS OF LIBERTY...BRYAN...
CHATHAM AND MCINTOSH COUNTIES THROUGH 630 AM EDT...

AT 545 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG SHOWER...15 MILES EAST OF ST. CATHERINES ISLAND...MOVING
WEST AT 40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BELFAST...HALFMOON LANDING...HARRIS NECK...JONES...KELLER...
RETREAT...SHELLMAN BLUFF...SOUTH NEWPORT...ST. CATHERINES ISLAND AND
SUNBURY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
FUNNEL CLOUDS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3157 8152 3191 8132 3178 8106 3176 8107
      3172 8113 3163 8112 3156 8115 3155 8117
      3152 8117
TIME...MOT...LOC 0945Z 105DEG 33KT 3159 8096
Special weather statement, Oct 10, 5:44 AM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
644 AM EDT MON OCT 10 2011

GAZ116>119-138>141-101130-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-INLAND
BRYAN-INLAND CHATHAM-INLAND LIBERTY-INLAND MCINTOSH-
644 AM EDT MON OCT 10 2011

...STRONG SHOWERS WILL IMPACT PORTIONS OF LIBERTY...BRYAN...
CHATHAM AND MCINTOSH COUNTIES THROUGH 730 AM EDT...

AT 641 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG SHOWERS WITH VERY HEAVY RAIN FROM ST. CATHERINES SOUND TO 17
MILES SOUTHEAST OF ST. CATHERINES SOUND...MOVING NORTHWEST AT 45 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BELFAST...FORT MCALLISTER...HALFMOON LANDING...HARRIS NECK...
KELLER...OSSABAW SOUND...SOUTH NEWPORT...ST. CATHERINES ISLAND AND
SUNBURY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
FUNNEL CLOUDS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT
1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES. REPORTS CAN ALSO BE SENT BY EMAIL TO
CHS.SKYWARN@NOAA.GOV OR THROUGH TWITTER USING #WXREPORT.

&&

LAT...LON 3162 8148 3199 8117 3184 8101 3183 8103
      3181 8103 3176 8107 3172 8113 3163 8112
      3154 8117
TIME...MOT...LOC 1043Z 120DEG 40KT 3158 8090

Event by event

3 strong wind. Local standard time, as filed.

Strong Wind, Inland Liberty

When
October 10, 7:13 AM EST to 7:14 AM EST
Where
Inland Liberty forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
County Official

The Liberty County communications office reported 1 tree down on a power line on Old Hines Road.

Strong Wind, Coastal Chatham

When
October 10, 1:00 PM EST to 1:01 PM EST
Where
Coastal Chatham forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$500
Reported by
Broadcast Media

A report of 1 large tree down at Holland Avenue and White Bluff Road.

Strong Wind, Coastal Chatham

When
October 10, 1:40 PM EST to 1:41 PM EST
Where
Coastal Chatham forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$4,000
Reported by
Broadcast Media

A report of 1 tree down on a house near 73rd Street and White Bluff Road. Possible significant damage to the house.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2011Every state in 2011This day in weather historyWarnings in Georgia, October 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 352246, 352273, 352259.